MAUDE Adverse Event Report: GLOBUS MEDICAL, INC. ANTHEM; ANTHEM TI LATERAL NARROW DISTAL FEMUR PLATE, LEFT, 17 HOLE, 363MM

GLOBUS MEDICAL, INC. ANTHEM; ANTHEM TI LATERAL NARROW DISTAL FEMUR PLATE, LEFT, 17 HOLE, 363MM
Model Number 1195.1217
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was available for evaluation.An anthem ti lateral narrow distal femur plate had locking screws loosen and one locking screw back out in the distal end of the plate post-operatively requiring revision surgery.The plate was implanted in (b)(6) 2023 and the revision surgery to remove the plate and screws occurred on (b)(6) 2024.It was confirmed that the 7nm torque-limiting t-handle was used to final tighten the screws, and that it had only been used a few times.Therefore, it is unlikely that the torque-limiting t-handle was not properly calibrated and needing repair or replacement due to wear.It was also confirmed that a drill guide was used properly during the surgery when drilling screw holes.Additionally, x-rays show that the patient had a partial lateral knee replacement.It was stated that none of the screws were colliding with or touching the knee replacement.The patient also presented with non-hodgkin's lymphoma, underwent chemotherapy, and had neuropathy.This could have potentially affected the bone healing process and contributed to the screw backing out but the fracture healed so it is unlikely.Microscopic imaging of the plate showed deformation of the plate polyaxially sweeps consistent with what would be expected following locking screw placement.Thread cutout in the top surface of the plate screw holes indicate that the screws were inserted at an angle.It is unclear whether the screws were inserted past their maximum recommended angulation although this is not likely given the feedback about proper drill guide usage.No determinations could be made as to the cause of the reported issue.
 
Event or Problem Description
It was reported that a revision surgery was needed to replace screws that backed out of an anthem ti plate post-operatively.

Brand Name
ANTHEM
Common Device Name
ANTHEM TI LATERAL NARROW DISTAL FEMUR PLATE, LEFT, 17 HOLE, 363MM
Manufacturer (Section D)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer (Section G)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer Contact
daniel paul
2560 general armistead avenue
audubon, PA 19403
6109301800
MDR Report Key20031543
Report Number3004142400-2024-00171
Device Sequence Number6573837
Product Code HRS
UDI-Device Identifier00193982456177
UDI-Public00193982456177
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K213591
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1195.1217
Device Lot NumberSXA201FD
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/24/2024
Initial Report FDA Received Date08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown